MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Failure to Fold (1255); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician advanced a pod coil into the target location and reported that the coil was not taking its intended shape despite retracting and re-advancing the pod coil a few times.The physician then determined that the pod coil was too long and decided to remove it.While retracting the pod coil, it unintentionally detached when the coil was partially in the patient and partially within the microcatheter.It was reported that the physician was able to successfully push the detached pod coil into the target vessel.The procedure was completed using another penumbra coil (unknown) and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the pusher assembly was fractured, and the pull wire was retracted out at the fractured location.If the pod coil is advanced against resistance, damage such as a kink may occur.Subsequently, retraction of a kinked pusher assembly may worsen to a fracture, resulting in the embolization coil detachment.The reported tortuous anatomy of the patient may have contributed to resistance during the procedure.The detached embolization coil was not returned for evaluation.Further evaluation revealed kinks along the length of the pusher assembly.This damage is incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23079134
Report Number3005168196-2025-00302
Device Sequence Number21266859
Product Code HCG
UDI-Device Identifier00814548019611
UDI-Public00814548019611
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD6
Device Lot NumberF00013913
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown